MAUDE Adverse Event Report: BAUSCH + LOMB 1.8 MM SLEEVE ACCESSORY PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 1.8 MM SLEEVE ACCESSORY PACK; UNIT, PHACOFRAGMENTATION
Model Number BL3118
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned but not yet evaluated.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
It was reported by the user facility in the united kingdom that a particle of silicon was on the end of the sleeve and entered the patient''s eye.No harm to the patient as the particle was identified and removed.There was an increase in duration to surgery of 0-15 minutes.
 
Additional Manufacturer Narrative
Correction to section d1 from: stellaris phaco premium pack with mics needle to: 1.8mm sleeve accessory and section d4 from bl5114, to: bl3118.The returned product has been evaluated.The sleeve and cup were returned dirty with particulates all over.The tip of the irrigation sleeve is inverted.Further inspection found a light blue particle in the cup as well.Microscopic examination was performed and found a divot or plug of material missing from the inside of the irrigation sleeve hub, just at the entrance to the tip shaft.The returned particle is similar in size and shape to the missing material on the inside of the irrigation sleeve hub.The particle is light blue and has darker blue speckles as does the material of the irrigation sleeve.This type of damage is consistent with the needle tip coming in contact with the irrigation sleeve at the time of assembly.Per the product evaluation the piece returned resembles the divot in the sleeve hub, possibly removed during insertion of the needle into the sleeve, however this cannot be confirmed.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
1.8 MM SLEEVE ACCESSORY PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key17731447
Report Number0001920664-2023-70087
Device Sequence Number6399873
Product Code HQC
UDI-Device Identifier10757770057389
UDI-Public(01)10757770057389(17)280319(10)X4019
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3118
Device Lot NumberX4019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown